MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYR 10ML SURESCRUB POSIFLUSH SALINE; SALINE, VASCULAR ACCESS FLUSH; PAD, ALCOHOL, DEVICE DISINFECTANT

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYR 10ML SURESCRUB POSIFLUSH SALINE; SALINE, VASCULAR ACCESS FLUSH; PAD, ALCOHOL, DEVICE DISINFECTANT
Catalog Number 306559
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Medical device type: ngt, lkb.Pma/510(k)#: k161552, k121655.Investigation summary: three samples were received.They came in two plastic bags.Two of them have no packaging flow wrap, no tip cap and no saline solution.They have the plunger attached to the stopper.They are properly assembled and there is no gap between them.They were removed from barrel finding no defects.The other syringe came in an open packaging flow wrap.It has saline solution, tip cap and the plunger rod- rubber stopper.Again, there is no separation between the plunger rod and the rubber stopper.They were removed from the barrel finding no defects or any other issue.Failure mode could not be verified.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: this is the 1st complaint for lot # 8261704 for this type of defect or symptom.There was no documentation for this type of defect during the entire production run of this batch.Root cause description: undetermined.
 
Event or Problem Description
It was reported that four syr 10ml surescrub posiflush saline experienced loose plungers.The following information was provided by the initial reporter: material no: 306559, lot no: 8261704.Per phone call: nurse reported that when pulling back to draw blood from port plunger came apart from the syringe.Nurse stated she had it happen 4 times within the last week.Per customer email rx from user facility, called in to report defective posiflush syringes.The plungers are falling apart and are wobbly.

Brand Name
SYR 10ML SURESCRUB POSIFLUSH SALINE
Common Device Name
SALINE, VASCULAR ACCESS FLUSH; PAD, ALCOHOL, DEVICE DISINFECTANT
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8545226
Report Number1911916-2019-00407
Device Sequence Number400394
Product Code NGT
UDI-Device Identifier30382903065593
UDI-Public30382903065593
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2020
Device Catalogue Number306559
Device Lot Number8261704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2019
Initial Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;